Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 42, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 21, 2011, 5:18 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 57 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2011, 5:18 PM EDT (21:18 UTC)
- Expired
- Apr 21, 2011, 6:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 104 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 5:18 PM EDT | HAIL 0.75 | West Ashley, SC | PENNY SIZE HAIL REPORTED AT THE GRAND OAKS SUBDIVISION IN WEST ASHLEY |
| Apr 21, 5:20 PM EDT | HAIL 1 | 1 Se Shadowmoss, SC | QUARTER SIZED HAIL REPORTED ALONG GLEN OAKS COURT. |
| Apr 21, 5:21 PM EDT | HAIL 0.88 | 3 Nw West Ashley, SC | |
| Apr 21, 5:22 PM EDT | HAIL 1.75 | West Ashley, SC | GOLF BALL SIZE HAIL REPORTED AT THE GRAND OAKS SUBDIVISION IN WEST ASHLEY |
| Apr 21, 5:25 PM EDT | HAIL 1 | 1 S Shadowmoss, SC | QUARTER SIZED HAIL REPORTED ALONG BAYHILL DRIVE. |
| Apr 21, 5:25 PM EDT | HAIL 1.75 | West Ashley, SC | GOLF BALL SIZE HAIL REPORTED NEAR 61 AND WALLENBERG DRIVE IN WEST ASHLEY |
| Apr 21, 5:30 PM EDT | HAIL 1 | 1 N West Ashley, SC | THE PUBLIC REPORTED QUARTER SIZE HAIL AT THE VILLAGE SQUARE. SEVERAL CARS HAD LIGHT TO MODERATE HAIL DAMAGE. |
| Apr 21, 5:30 PM EDT | HAIL 1 | West Ashley, SC | QUARTER SIZE HAIL REPORTED AT THE ASHLEY HALL PLANTATION SUBDIVISION IN WEST ASHLEY |
| Apr 21, 5:30 PM EDT | HAIL 1.75 | 1 Nw West Ashley, SC | GOLF BALL SIZED HAIL REPORTED ALONG RAUL WALLENBERG BLVD. |
| Apr 21, 5:30 PM EDT | HAIL 1.75 | West Ashley, SC | |
| Apr 21, 5:31 PM EDT | HAIL 1 | West Ashley, SC | QUARTER SIZED HAIL REPORTED ALONG FOSTER STREET. |
| Apr 21, 5:31 PM EDT | HAIL 1.5 | 4 Wnw Charleston, SC | HAIL UP TO PING PONG BALL SIZE REPORTED ALONG FOSTER ST. |
| Apr 21, 5:40 PM EDT | HAIL 1 | 1 Nw Charleston, SC | QUARTER SIZED HAIL REPORTED AT JOHNSON HAGOOD STADIUM. |
| Apr 21, 5:50 PM EDT | HAIL 0.88 | 2 W Mount Pleasant, SC | |
| Apr 21, 6:15 PM EDT | MARINE TSTM WIND 48 | 2 Ene James Island, SC | FT JOHNSON NERRS HAD 30 MPH SUSTAINED WIND WITH 48 MPH PEAK GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120
WUUS52 KCHS 212118
SVRCHS
SCC015-019-212215-
/O.NEW.KCHS.SV.W.0042.110421T2118Z-110421T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH
CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 615 PM EDT
* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR MAGNOLIA GARDENS...MOVING EAST AT 15
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MAGNOLIA GARDENS...WEST ASHLEY...DOWNTOWN CHARLESTON...MOUNT
PLEASANT...FORT SUMTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3283 7983 3276 7986 3273 7988 3280 8015
3288 8012
TIME...MOT...LOC 2118Z 274DEG 11KT 3284 8007
$$3 follow-up statements
326
WWUS52 KCHS 212129
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT THU APR 21 2011
SCC015-019-212215-
/O.CON.KCHS.SV.W.0042.000000T0000Z-110421T2215Z/
CHARLESTON SC-BERKELEY SC-
529 PM EDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EXTREME SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO PING PONG BALL SIZE. THIS STORM WAS LOCATED NEAR CITADEL
MALL...OR ABOUT OVER I-26/I-526 INTERCHANGE...MOVING EAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DOWNTOWN
CHARLESTON...FORT SUMTER...MOUNT PLEASANT AND WEST ASHLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3279 8009 3287 8009 3283 7983 3276 7986
3273 7988
TIME...MOT...LOC 2129Z 287DEG 15KT 3282 8003
$$046
WWUS52 KCHS 212200
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT THU APR 21 2011
SCC015-019-212215-
/O.CON.KCHS.SV.W.0042.000000T0000Z-110421T2215Z/
CHARLESTON SC-BERKELEY SC-
600 PM EDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EXTREME SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR OAKLAND...OR ABOUT OVER DOWNTOWN
CHARLESTON...MOVING EAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DOWNTOWN
CHARLESTON...FORT SUMTER...MOUNT PLEASANT AND WEST ASHLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3279 8009 3283 8000 3282 7994 3283 7983
3276 7986 3273 7988
TIME...MOT...LOC 2200Z 275DEG 14KT 3277 7999
$$191
WWUS52 KCHS 212212
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT THU APR 21 2011
SCC015-019-212221-
/O.EXP.KCHS.SV.W.0042.000000T0000Z-110421T2215Z/
CHARLESTON SC-BERKELEY SC-
612 PM EDT THU APR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BERKELEY
AND CENTRAL CHARLESTON COUNTIES WILL EXPIRE AT 615 PM EDT...
AT 610 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE. SMALL HAIL IS STILL POSSIBLE FROM JAMES
ISLAND TO THE CHARLESTON HARBOR AND POSSIBLY FOLLY BEACH.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3279 8009 3283 8000 3282 7994 3283 7983
3276 7986 3273 7988
TIME...MOT...LOC 2211Z 279DEG 16KT 3276 7994
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:24 PM EDT, 54 minutes earlier.
Area forecast discussion, Apr 21, 4:24 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 424 PM EDT THU APR 21 2011 .SYNOPSIS... A COLD FRONT WILL STALL ACROSS THE AREA TONIGHT INTO FRIDAY BEFORE DISSIPATING. ATLANTIC HIGH PRESSURE WILL REGAIN CONTROL SATURDAY THROUGH THE EARLY OR MIDDLE PART OF NEXT WEEK. A WEAK COLD FRONT COULD APPROACH NEXT WEDNESDAY NIGHT OR THURSDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON WITHIN A VERY WARM AND SLIGHT TO MODERATELY UNSTABLE ATMOSPHERE. CONVECTION IS MAINLY DRIVEN BY DIURNAL INSTABILITY AND SEABREEZE CONVERGENCE...AS THE BACKDOOR FRONT REMAINS JUST TO THE NORTH BY MID AFTERNOON. CONVECTIVE COVERAGE IS UNCERTAIN FOR THE NEAR TERM...WITH THE GFS SOLUTION WELL OVERDONE AND THE NAM SOLUTION SUGGESTING ACTIVITY WILL RAMP UP IN THE NEXT FEW HOURS. PREFER TO FOLLOW THE NAM AND LOCAL WRF GUIDANCE BY MAINTAINING SOLID CHANCE POPS FROM ABOUT 21Z INTO THE EVENING HOURS...AS A STRONGER SERIES OF SHORTWAVES WILL TRACK INTO THE REGION FROM THE WEST AND COULD SUPPORT INCREASING THUNDERSTORM COVERAGE. CONSIDERING BOUNDARY INTERACTIONS AND SOME UPPER SUPPORT FROM THE SHORTWAVES...CANNOT RULE OUT AN ISOLATED STRONG TO SEVERE STORM THROUGH THE AFTERNOON. BOTH THE GFS AND NAM SOLUTION INDICATE LINGERING RAIN CHANCES THROUGH THE EVENING AND OVERNIGHT...AS THE COLD FRONT SHIFTS INTO THE REGION FROM THE NORTH AND STALLS ACROSS THE FORECAST AREA. CONSIDERING THE SHORTWAVE ENERGY TRACKING INTO THE ATLANTIC...AS WELL AS DEEP MOISTURE WITHIN A BUILDING INLAND HIGH PRESSURE WEDGE...WILL MAINTAIN A SLIGHT CHANCE FOR SHOWERS/WEAK THUNDERSTORMS OVERNIGHT FOR MOST OF THE FORECAST AREA. CONFIDENCE IN COVERAGE AND STRENGTH OF ANY CONVECTION AFTER SUNSET IS LOW HOWEVER...AS THIS IS A CLIMATOLOGICALLY UNFAVORABLE TIME TO MAINTAIN THUNDERSTORM ACTIVITY LACKING STRONGER UPPER LEVEL SUPPORT. UNDER THICK NIGHTTIME CLOUD COVER...LOW TEMPERATURES WILL BE MILD IN THE LOWER 60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... A WEAK WEDGE OF HIGH PRESSURE IS EXPECTED TO SETTLE OVER SOUTHERN SC FRIDAY MORNING. DEEP MOISTURE WILL POOL ACROSS THE AREA BUT THE BEST ISENTROPIC LIFT IS PROGGED TO REMAIN ACROSS NORTHERN AREAS AND MORE INTO THE SC MIDLANDS AND PEE DEE REGION. EXTENSIVE CLOUD COVER WILL PERSIST AT LEAST DURING THE MORNING BUT SOME THINNING IS POSSIBLE DURING THE AFTERNOON...ESPECIALLY ACROSS SOUTHEAST GEORGIA. DURING THE MORNING WE ONLY KEPT SOME SLIGHT CHANCE POPS ACROSS NORTHERN ZONES WITH SLIGHT CHANCE POPS EXPANDING SOUTHWARD DURING THE AFTERNOON DUE TO THE POSSIBILITY OF SEABREEZE CONVERGENCE. FOR HIGHS WE WENT A DEGREE OR TWO ABOVE GUIDANCE...ESPECIALLY IN SOUTHEAST GA WHERE CONSIDERABLE SUNSHINE IS POSSIBLE. THE 850 MB RIDGE WILL STRENGTHEN ACROSS THE SOUTHEAST STATES AND ALLOW BERMUDA HIGH PRESSURE TO BUILD AT THE SURFACE. CONSIDERABLE MID-LEVEL SUBSIDENCE SHOULD PRECLUDE MUCH OF A RAINFALL THREAT THROUGH MIDDAY SUNDAY. WE ADDED A SLIGHT CHANCE POP ACROSS INTERIOR SOUTHEAST GA SUNDAY AFTERNOON WHERE IT APPEARS ENOUGH LOW-LEVEL INSTABILITY WILL COINCIDE WITH WEAKENING MID-LEVEL CAPPING. TEMPS WILL BE BACK WELL ABOVE NORMAL BOTH SATURDAY AND SUNDAY. WE WENT WITH HIGHS CLOSE TO THICKNESS VALUES AS THIS METHOD HAS BEEN DOING MUCH BETTER THAN GUIDANCE RECENTLY. THIS YIELDS UPPER 80S FOR HIGHS BOTH DAYS WITH LOWS IN THE LOW/MID 60S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... WHILE THE RIDGING ALOFT WILL GRADUALLY BREAK DOWN DURING THE EARLY AND MIDDLE PART OF NEXT WEEK...THE SURFACE AND LOW LEVEL RIDGE WILL HOLD FIRM UNTIL TUESDAY OR WEDNESDAY. AT THAT TIME A DEEPENING TROUGH LOOKS TO DEVELOP OVER THE CENTRAL STATES. IN RESPONSE AN AREA OF SURFACE LOW PRESSURE WILL FORM OVER THE SOUTHERN PLAINS TUESDAY AND SHIFT NE INTO THE OHIO VALLEY WEDNESDAY...AND INTO THE NE STATES OR SE CANADA THURSDAY. AN ASSOCIATED COLD FRONT TRAILING FROM THE LOW WILL PUSH INTO THE AREA LATE WEDNESDAY OR THURSDAY. THE LACK OF SIGNIFICANT TRIGGERS AND DEEP MOISTURE WILL ALLOW US TO MAINTAIN RAIN FREE CONDITIONS THROUGH TUESDAY...BUT DEPENDENT UPON HOW MUCH GULF MOISTURE IS ABLE TO MAKE IT INTO THE AREA AHEAD OF THE COLD FRONT...WE ARE LOOKING FOR AT LEAST SLIGHT CHANCE TO CHANCE POPS IN ASSOCIATION WITH THE NEXT COLD FRONT. ALTHOUGH UPPER HEIGHTS WILL BEGIN TO LOWER NEXT WEEK...850 MB TEMPS CHANGE LITTLE. THUS WE WILL CONTINUE TO SHOW TEMPS ABOVE NORMAL THROUGH THE LONG TERM PERIOD. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... HAVE REMAINED SOMEWHAT CONSERVATIVE IN ADDRESSING THE SPECIFIC COVERAGE AND TIMING OF THUNDERSTORMS THIS AFTERNOON...AS CONVECTIVE INITIATION AND FRONTAL PROGRESSION HAVE BEEN SLOWER THAN DEPICTED IN EARLIER MODEL SOLUTIONS. LATEST THINKING IS THAT THUNDERSTORM COVERAGE WILL INCREASE CLOSER TO 20Z TO 21Z...WITH HIGHEST CONFIDENCE THAT STORMS COULD IMPACT THE TERMINALS BETWEEN 20Z AND 00Z. FORECAST MODELS SUGGEST SHOWERS AND THUNDERSTORMS CONTINUING THROUGH THE EVENING AND OVERNIGHT HOURS. CONSIDERING THAT THESE ARE NOT CLIMATOLOGICALLY FAVORED PERIODS FOR CONVECTION...PREFER TO JUST DEPICT CB AT BOTH TERMINALS FROM 00Z TO 03Z UNTIL CONVECTIVE TRENDS BECOME MORE APPARENT. THE BACKDOOR FRONT IS EXPECTED TO MAKE PROGRESS SOUTHWARD THROUGH THE EVENING HOURS...AND HAVE INDICATED WINDS GRADUALLY BECOMING MORE EAST/NORTHEAST OVERNIGHT AS HIGH PRESSURE BUILDS INLAND. GUIDANCE VALUES AND MODEL PROFILES SUGGEST THAT MVFR CEILINGS WILL LIKELY DEVELOP AS LOW LEVEL FLOW TRANSITIONS SOLIDLY ONSHORE AFTER MIDNIGHT. EXPECT IMPROVING CONDITIONS AFTER DAYBREAK FRIDAY...WITH CEILINGS RISING TO VFR LEVELS. RAIN POTENTIAL FOR FRIDAY IS TOO UNCERTAIN TO INCLUDE IN THE TAFS AT THIS TIME. EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE FOR A PERIOD OF MVFR OR LOWER CONDITIONS AROUND DAYBREAK IN LOW STRATUS/FOG EACH MORNING THROUGH MONDAY. SHRA AND/OR TSRA MAY ALSO IMPACT THE TERMINALS FRIDAY AFTERNOON WITH A PERIOD OF MVFR/IFR VSBYS AND/OR CIGS. OTHERWISE VFR WEATHER WILL PREVAIL. && .MARINE... SOUTH TO SOUTHEAST FLOW PREVAILS ACROSS THE WATERS THIS AFTERNOON...WITH THE BACKDOOR COLD FRONT STILL LINGERING JUST TO THE NORTH. THIS FEATURE IS EXPECTED TO GRADUALLY SHIFT INTO THE REGION THIS EVENING AND OVERNIGHT...AS AN INLAND WEDGE OF HIGH PRESSURE BUILDS FROM THE NORTH. EXPECT A SLIGHT NORTH TO NORTHEAST SURGE AS THE FRONT PASSES AND THE GRADIENT TIGHTENS. THE MAIN MARINE CONCERN WILL BE THE POTENTIAL FOR WINDS TO APPROACH SMALL CRAFT ADVISORY THRESHOLDS IN THE CHARLESTON HARBOR AND SOUTH CAROLINA WATERS NORTH OF EDISTO...CLOSEST TO THE TIGHTENING PRESSURE GRADIENT. CONFIDENCE IS LOW IN THE TIMING AND DURATION OF ANY ADVISORY LEVEL WINDS...ESPECIALLY CONSIDERING THE LACK OF AGREEMENT BETWEEN FORECAST MODEL SOLUTIONS. PREFER TO CAP SPEEDS AT 20 KT NORTH OF EDISTO AND 15 TO 20 KT IN THE CHARLESTON HARBOR. AT THIS POINT...WINDS AND SEAS FARTHER TO THE SOUTH WILL LIKELY REMAIN BELOW CRITERIA TONIGHT. A WEAK HIGH PRESSURE WEDGE WILL RESULT IN E TO ENE WINDS ON FRIDAY BUT THE LATEST GUIDANCE INDICATES THE PINCHING WILL BE RATHER MINIMAL SO ONLY A MODEST BUILDING OF SEAS IS EXPECTED. ONSHORE FLOW WILL PREVAIL SATURDAY THROUGH TUESDAY AS BERMUDA HIGH PRESSURE BUILDS ACROSS THE WESTERN ATLANTIC. NO FLAGS ANTICIPATED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Apr 21, 4:01 AM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 401 AM EDT THU APR 21 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-220900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 401 AM EDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 21, 4:45 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 445 PM EDT THU APR 21 2011 SCZ044-050-212115- CHARLESTON-DORCHESTER- 445 PM EDT THU APR 21 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND CHARLESTON COUNTIES THROUGH 515 PM EDT... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR COOKE CROSSROADS...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ARCHDALE...CHARLESTON AIRPORT...I-26/I-526 INTERCHANGE... KNIGHTSVILLE...LADSON...MAGNOLIA GARDENS...MIDDLETON PLACE AND SLANDS BRIDGE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3298 8006 3285 8000 3291 8031 3302 8029 TIME...MOT...LOC 2045Z 280DEG 14KT 3294 8022
Special weather statement, Apr 21, 4:58 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT THU APR 21 2011
GAZ119-SCZ048-051-212130-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-
458 PM EDT THU APR 21 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...JASPER AND
CHATHAM COUNTIES THROUGH 530 PM EDT...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WILMINGTON...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FORT PULASKI NATIONAL MONUMENT...ISLE OF HOPE...SANDFLY...SKIDAWAY
ISLAND...THUNDERBOLT...TYBEE ISLAND...WILMINGTON ISLAND AND
RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3192 8108 3207 8108 3210 8081 3209 8086
3206 8089 3203 8087 3203 8084 3202 8083
3200 8083 3197 8085 3194 8091 3191 8093
TIME...MOT...LOC 2057Z 267DEG 21KT 3199 8095Special weather statement, Apr 21, 5:01 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT THU APR 21 2011
GAZ137>141-212130-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
501 PM EDT THU APR 21 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG...MCINTOSH AND
LIBERTY COUNTIES THROUGH 530 PM EDT...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAIRHOPE...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...JONES...MERIDIAN...
PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH
NEWPORT...TOWNSEND AND VALONA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3135 8152 3143 8161 3147 8162 3151 8166
3153 8166 3166 8144 3161 8113 3155 8117
3148 8119 3140 8125 3137 8124 3137 8127
3134 8127 3131 8125 3129 8127
TIME...MOT...LOC 2101Z 282DEG 31KT 3154 8135Local storm report, Apr 21, 5:04 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 S SUMMERVILLE 32.99N 80.18W
04/21/2011 E1.00 INCH DORCHESTER SC PUBLIC
&&
EVENT NUMBER CHS1100330
MTESpecial weather statement, Apr 21, 5:08 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 508 PM EDT THU APR 21 2011 SCZ043-212145- INLAND COLLETON- 508 PM EDT THU APR 21 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY THROUGH 545 PM EDT... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR BELLS CROSSROADS...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... RITTER...RUFFIN AND WALTERBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3304 8053 3278 8061 3288 8094 3303 8087 TIME...MOT...LOC 2108Z 277DEG 10KT 3296 8081
Local storm report, Apr 21, 5:11 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 3 SE SUMMERVILLE 32.99N 80.14W
04/21/2011 E1.50 INCH DORCHESTER SC TRAINED SPOTTER
&&
EVENT NUMBER CHS1100331
MTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:16 PM EDT | Special Weather Statement | CHS | Dorchester | 29 min |
| Apr 21, 4:29 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 61 min |
| Apr 21, 4:45 PM EDT | Special Weather Statement | CHS | Charleston | 30 min |
| Apr 21, 4:52 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 53 min |
| Apr 21, 5:08 PM EDT | Special Weather Statement | CHS | Colleton | 37 min |
| Apr 21, 5:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 41 min |
| Apr 21, 5:38 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 67 min |
| Apr 21, 5:46 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 32 min |
| Apr 21, 6:32 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 47 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.